Jump to content

Search the Community

Showing results for tags 'altered state'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi All, I'm joining SA as a way to give and receive support as I work my way out of 14 years of poly-drug treatment for a "severe mental illness" diagnosed after I was involuntarily hospitalized in an extreme state in 2001. When I was released from the hospital, I was on Seroquel and Depakote, constipated, confused, sad and dopey. I slept all the time, gained weight, my hair fell out. Deemed in the depression cycle of bipolar disorder, I was prescribed Celexa (terrible headaches and nausea), then Effexor (caused me to lose consciousness after exercising), then Welbutrin. Lamictal and trileptal were added, Depakote taken away, Neurontin tried for awhile, stopped, all to "stabilize" my "mood". A good career and high salary were history. For 2 1/2 years, I could barely function. My history of previous hospitalizations and mother's suicide 6 years prior made my SSDI claim sail through. I lost the ability to socialize or feel comfortable into public. I could blank out and hit the ground if someone startled me or trapped me. Six years ago, I started using a trained service dog for tasks related to PTSD (protect my body space and assist me out of dissociative episodes). That assistance allowed me to get off the seroquel and start doing things outside my home. In 2013, coincidental with starting a part time job, I had an access challenge that involved the police. My anxiety went over the top. Psychiatrist prescribed Seroquel, then Klonopin to deal with that, but I had to come off the Temazepam to take the Klonopin. I hated Klonopin and wasn't sleeping. Psychiatrist said, "If 'we' take you off the Welbutrin, maybe you won't have so much anxiety." I realized all along he had been prescribing additional drugs to treat side effects. He had added Sertraline to the Welbutrin on a couple of occasions and insisted I go on that before coming off the Welbutrin, which I did. Sertraline made me miserable. I decided to stop taking it after 1 month. I had gone back on the Temazepam for sleep, but once off the Welbutrin, didn't need that, either. By April, 2014, I was off everything but Lamictal, Trileptal and Levothyroxine (thyroid). I felt like a different person, awake! I could think! Wow. My skin cleared up. I started enjoying life and others started noticing how different my energy was. I fired the psychiatrist and approached my primary care doc to help me taper off Lamictal and Trileptal (the only two psych drugs left). Since a hidden study (not released until after the Lamictal's patent expired), showed it no more effective than placebo for bipolar depression, I started with that first. I did 10% taper until I got to half. Then did 10% taper of the half, cutting back every 2-3 weeks. Two weeks after my last dose of Lamictal, I started to slip into an altered state. Contributing factors, IMO: 1) Lamictal and trileptal have a synergistic effect. Lamictal increases the dosage of trileptal by about 40%. Coming off lamictal was like tapering off both; 2) In altered states 5 times (first in 1974), I was always locked up and drugged, and never able to naturally resolve the process; 3) The 20th anniversary of my mother's suicide approached. The unresolved grief, numbed out by so many years of drugs, blindsided me; 4) I didn't sleep for 5 days; and 5) Given what I'm reading here, there may have been some delayed withdrawal effects in the mix. Fortunately, loving friends stayed with me, helping me avoid the trauma of lock up. I've never been a danger to myself or others. I needed sleep. My primary doc prescribed temazepam. This time, it worked poorly. I had to take 3X what I'd taken before and it wore off within 3 hours. I'm now using medical marijuana to sleep. That works better than anything else I've tried (other than the seroquel which created a walking coma, not to mention the cholesterol soaring). I'm concerned about the anticholinergic effects of the drugs I've taken, including the 600 mgs Trileptal I'm still taking. With a family history of Alzheimer's, I do not want to add any more fuel to that potential. I plan to start tapering off the trileptal this coming week. Thanks to all of you for being here.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy